MAUDE Adverse Event Report: ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787107202025
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer for a device evaluation.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
It was reported that a softvu angiographic catheter tip detached/fractured when being loaded onto the guidewire.The device had not been placed inside of the patient at the time of the detachment.The device was set aside and a new of the same was used to complete the procedure.The patient did not suffer any adverse harm or injury due to this event.It was reported the defective disposable device ihas been returned to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned was a softvu bn2 5f x 100cm catheter.A visual review of the device noted that the tip is separated from the catheter shaft.Also noted the catheter tip had damage.The device met all manufacturing dimensional specifications for this product.The reported complaint description of soft-vu tip fracture is confirmed.The root cause for this event was determined to be the material of the tip.A capa was initiated to determine the root cause and implement a corrective / preventative action for this type failure a material change to address the robustness of the catheter tip was implemented on 11-aug-2017.The complaint sample (lot 5015605) was manufactured before the implementation of this material change.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with states; "never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Reshaping of the catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat.Do not leave curved tipped catheters straightened over guidewires for extended periods of time.This will result in failure of the catheter tip to re-form to its intended shape." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint #: (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8073336
Report Number1319211-2018-00115
Device Sequence Number244474
Product Code DQO
UDI-Device IdentifierH787107202025
UDI-PublicH787107202025
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue NumberH787107202025
Device Lot Number5015605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR